Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 201, NWS Tulsa, OK

June 5, 1994Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 1994, 10:31 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jun 5, 1994, 10:31 PM CDT (03:31 UTC)
Expired
Jun 5, 1994, 11:30 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 060331
SVRTSA
OKC105-147-060430-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN JUN 5 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NOWATA COUNTY...WASHINGTON COUNTY
 
AT 1030 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF COPAN TO 5 MILES
NORTH OF BLACKBURN. THE STORMS WERE MOVING SOUTHEAST AT 40 MILES AN
HOUR. NUMEROUS REPORTS OF 60 MILE AN HOUR WINDS HAVE BEEN RECEIVED WITH
THESE STORMS IN OSAGE COUNTY.
 
DAMAGING WINDS WITH GUSTS UP TO 70 MPH WILL OCCUR WITH THIS LINE OF
THUNDERSTORMS.  IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER
IMMEDIATELY IN THE LOWEST FLOOR OF YOUR BUILDING OR HOME.  STAY
AWAY FROM OUTSIDE WALLS AND WINDOWS.  IF YOU ARE IN A MOBILE HOME
YOU SHOULD MOVE TO A MORE SUBSTANTIAL STRUCTURE IF ONE IS NEARBY.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:03 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 5, 9:03 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN JUN 5 1994

STRM COMPLEX OVR KS THIS EVNG MOVG SEWRD TWRD AREA WITH PRONOUNCED
BOWING APPRCHNG NE OK STATE LINE.  STRMS HV ACCELERATED SEWRD OVR
THE PAST FEW HRS.  BACKING LLVL WNDS WL CONT TO PROVIDE GOOD INFLOW
SO STRMS XPCTD TO MAINTAIN POTNTL FOR SVR WX AS THEY MOV INTO AND
ACRS FA NXT SVRL HRS.  WL GENRLLY RAISE OVRNGT POPS AND INCLD
MENTION FOR SVR...HITTING HARDEST OVR NRN AND CNTRL PARTS OF FA.
REMAINDER OF AFTN PKG UNCHGD.

...04...

.TUL...NONE.

In the hours before

Special weather statement, Jun 5, 7:20 PM CDT, 3 hours 11 minutes before
OKZ054>077-061200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT SUN JUN 5 1994

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT IN NORTHEAST
OKLAHOMA TO THE NORTH OF INTERSTATE 40. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TONIGHT ACROSS THE REST OF EASTERN OKLAHOMA.

SEVERE THUNDERSTORMS DEVELOPED IN CENTRAL KANSAS THIS AFTERNOON AND
WERE BEGINNING TO FORM A LINE AND ACCELERATE TO THE SOUTHEAST AT
720 PM. THE AIRMASS ACROSS EASTERN OKLAHOMA IS EXTREMELY UNSTABLE AND
THIS SHOULD ALLOW THE STORMS IN KANSAS TO REMAIN SEVERE THROUGH MUCH OF
THE NIGHT AS THEY MOVE SOUTHEAST INTO EASTERN OKLAHOMA.

THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE SIGNIFICANT WIND
DAMAGE ACROSS EASTERN OKLAHOMA OVERNIGHT WITH THE GREATEST POTENTIAL IN
THE MODERATE RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME OF
THE STORMS. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS WILL
BEGIN TO AFFECT PORTIONS OF OSAGE COUNTY BETWEEN 9 AND 10 PM WITH THE
SEVERE WEATHER THREAT NOT REACHING SOUTHEAST OKLAHOMA UNTIL AFTER
MIDNIGHT.

SPOTTER ACTIVATION WILL BE LIKELY IN NORTHEAST OKLAHOMA AFTER 9 PM AND
IN SOUTHEAST OKLAHOMA AFTER MIDNIGHT.
Special weather statement, Jun 5, 7:20 PM CDT, 3 hours 11 minutes before
OKZ054>077-061200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT SUN JUN 5 1994

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT IN NORTHEAST
OKLAHOMA TO THE NORTH OF INTERSTATE 40. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TONIGHT ACROSS THE REST OF EASTERN OKLAHOMA.

SEVERE THUNDERSTORMS DEVELOPED IN CENTRAL KANSAS THIS AFTERNOON AND
WERE BEGINNING TO FORM A LINE AND ACCELERATE TO THE SOUTHEAST AT
720 PM. THE AIRMASS ACROSS EASTERN OKLAHOMA IS EXTREMELY UNSTABLE AND
THIS SHOULD ALLOW THE STORMS IN KANSAS TO REMAIN SEVERE THROUGH MUCH OF
THE NIGHT AS THEY MOVE SOUTHEAST INTO EASTERN OKLAHOMA.

THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE SIGNIFICANT WIND
DAMAGE ACROSS EASTERN OKLAHOMA OVERNIGHT WITH THE GREATEST POTENTIAL IN
THE MODERATE RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME OF
THE STORMS. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS WILL
BEGIN TO AFFECT PORTIONS OF OSAGE COUNTY BETWEEN 9 AND 10 PM WITH THE
SEVERE WEATHER THREAT NOT REACHING SOUTHEAST OKLAHOMA UNTIL AFTER
MIDNIGHT.

SPOTTER ACTIVATION WILL BE LIKELY IN NORTHEAST OKLAHOMA AFTER 9 PM AND
IN SOUTHEAST OKLAHOMA AFTER MIDNIGHT.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:14 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Jun 5, 10:03 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee57 min
Jun 5, 10:52 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa68 min
Jun 5, 10:52 PM CDTSevere Thunderstorm WarningTSARogers68 min
Jun 5, 11:24 PM CDTSevere Thunderstorm WarningTSANowata, Rogers51 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningTSACraig, Mayes68 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Wagoner68 min
Jun 5, 11:57 PM CDTSevere Thunderstorm WarningTSAOkfuskee63 min
Jun 5, 11:57 PM CDTSevere Thunderstorm WarningTSAMuskogee63 min
Jun 5, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa20 min
Jun 6, 1:02 AM CDTSevere Thunderstorm WarningTSAMcIntosh43 min
Jun 6, 1:04 AM CDTSevere Thunderstorm WarningTSAPittsburg41 min
Jun 6, 1:12 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee48 min
Jun 6, 1:13 AM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jun 6, 1:43 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg62 min
Jun 6, 2:17 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.